Alert archive / Idaho / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 29, NWS Pocatello, ID

June 24, 2004Fremont County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 24, 2004, 2:24 PM MDT for Fremont County, Idaho. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2004, 2:24 PM MDT (20:24 UTC)
Expired
Jun 24, 2004, 3:00 PM MDT
In force
36 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

County Fremont County, ID

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2004-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2004-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1748 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

509 
WUUS55 KPIH 242024
SVRPIH
IDC043-242100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
223 PM MDT THU JUN 24 2004

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL FREMONT COUNTY IN IDAHO

* UNTIL 300 PM MDT

* AT 216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES NORTH OF WARM RIVER...OR ABOUT 11 MILES
  NORTH OF MARYSVILLE...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN FREMONT COUNTY AT 240 PM MDT
  RURAL SOUTHEASTERN FREMONT COUNTY AT 250 PM MDT

LAT...LON 4431 11128 4418 11145 4405 11127 4398 11106
      4418 11105

$$

WAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:15 AM MDT, 11 hours 9 minutes earlier.

Area forecast discussion, Jun 24, 3:15 AM MDT, 11 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
315 AM MDT THU JUN 24 2004

.DISCUSSION...
COMPLEX PATTERN WITH SEVERAL DISTURBANCES EMBEDDED IN SOUTH WEST
FLOW OFF PACIFIC ENTERING RIDGE OVER SOUTHEAST IDAHO.  SURFACE DEW
POINTS MAINLY IN THE 40S ACROSS FORECAST AREA. MESOETA SHOWS GENERAL
INCREASE IN PRECIPITABLE WATER AND INSTABILITY OVER NEXT COUPLE OF
DAYS. SO FAR THERE IS NO STRONG INDICATION OF BACK DOOR FRONTAL
BOUNDARY EXTENDING FROM LOW NEAR HUDSON BAY PUSHING ACROSS THE
CONTINENTAL DIVIDE. SO WILL FOCUS ON HARD TO TIME EMBEDDED
DISTURBANCES CROSSING CALIFORNIA. GFS ALSO DOES NOT SHIFT GREAT
BASIN THERMAL TROUGH EAST INTO OUR AREA BEFORE ABOUT SUNDAY. WATER
VAPOR PIXS POINT TO MOISTURE CIRCULATING FROM SOUTHWEST IDAHO INTO
CENTRAL MOUNTAINS WITH GENERAL AXIS OF INSTABILITY OVER SOUTHEAST
IDAHO SO HARD NOT TO HAVE MENTION OF AT LEAST ISOLATED THUNDERSTORMS
MOST ANYWHERE.  THEREFORE HAVE NUDGED POPS UP UNIFORMLY.

EXTENDED MODELS GENERALLY AGREE ON LIFTING A CLOSED LOW OFF THE
COAST INTO SOUTHERN BRITISH COLUMBIA THROUGH ABOUT TUESDAY AND THEN
WEAKEN IT. THIS STILL LEAVES SOUTHEAST IDAHO UNDER SOUTHWEST FLOW
WITH POSSIBLE DISTURBANCES TRIGGERING THUNDERSTORMS EACH DAY.
THEREFORE NO LARGE CHANGES TO THE EXTENDED PERIOD.

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&

RS
Hazardous weather outlook, Jun 24, 4:30 AM MDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
430 AM MDT THU JUN 24 2004

IDZ017>023-031-032-251200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
430 AM MDT THU JUN 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL
NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE
WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:51 PM MDTTornado WarningPIHMinidoka24 min
Jun 24, 5:32 PM MDTSevere Thunderstorm WarningPIHBannock, Caribou28 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.